Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 10, 2009, 8:15 PM CDT for Newton County, Scott County, Mississippi. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2009, 8:15 PM CDT (01:15 UTC)
- Expired
- May 10, 2009, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:16 PM CDT | TSTM WND DMG | 2 S Lake, MS | 3 TO 4 HOMES DAMAGED. EACH SUFFERED MINOR ROOF DAMAGE WITH SOME TIN OR SHINGLES PEALED OFF ALONG WITH A PORCH BLOWN OVER. SEVERAL WINDOWS WERE BLOWN OUT AS WELL. ALL THE LIMB AND ROOF DEBRIS WAS BLOWN TO THE EAST WITH THE BLOWN OUT WINDOWS ON THE NE SIDE. DAMA |
| May 10, 8:22 PM CDT | TSTM WND DMG | 2 S Lake, MS | TREE ON A HOUSE ALONG BT ROAD SOUTH OF LAKE. |
| May 10, 8:26 PM CDT | TSTM WND DMG | Lawrence, MS | TREE DOWN ALONG LAWRENCE-HAZEL ROAD |
| May 10, 8:36 PM CDT | TSTM WND DMG | Newton, MS | POWERLINES DOWN IN NEWTON |
| May 10, 8:38 PM CDT | TSTM WND DMG | 4 S Newton, MS | A FEW TREES DOWN ALONG HWY 504. |
| May 10, 8:40 PM CDT | HAIL 0.75 | Newton, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 110115 TORJAN MSC101-123-110200- /O.NEW.KJAN.TO.W.0089.090511T0115Z-090511T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 815 PM CDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... SOUTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 900 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF LAWRENCE MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... LAWRENCE BY 840 PM CDT... NEWTON BY 850 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3238 8901 3223 8899 3224 8943 3238 8941 TIME...MOT...LOC 0116Z 276DEG 19KT 3230 8938 $$ CME
2 follow-up statements
000 WWUS54 KJAN 110126 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 826 PM CDT SUN MAY 10 2009 MSC123-110136- /O.CAN.KJAN.TO.W.0089.000000T0000Z-090511T0200Z/ SCOTT MS- 826 PM CDT SUN MAY 10 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN SCOTT COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3238 8931 3238 8901 3223 8899 3224 8932 TIME...MOT...LOC 0126Z 279DEG 21KT 3228 8929 $$ MSC101-110200- /O.CON.KJAN.TO.W.0089.000000T0000Z-090511T0200Z/ NEWTON MS- 826 PM CDT SUN MAY 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHERN NEWTON COUNTY... AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR LAWRENCE MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... LAWRENCE BY 835 PM CDT... NEWTON BY 845 PM CDT... HICKORY BY 900 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3238 8931 3238 8901 3223 8899 3224 8932 TIME...MOT...LOC 0126Z 279DEG 21KT 3228 8929 $$ CME
000 WWUS54 KJAN 110135 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 835 PM CDT SUN MAY 10 2009 MSC101-110200- /O.CON.KJAN.TO.W.0089.000000T0000Z-090511T0200Z/ NEWTON MS- 835 PM CDT SUN MAY 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHERN NEWTON COUNTY... AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR NEWTON MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... NEWTON BY 840 PM CDT... HICKORY BY 855 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3224 8926 3238 8921 3238 8901 3223 8899 TIME...MOT...LOC 0135Z 281DEG 23KT 3227 8919 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 10, 4:10 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 10, 4:10 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT SUN MAY 10 2009 .DISCUSSION...SHORT TERM(TONIGHT THROUGH MONDAY NIGHT) THE STALLED FRONTAL BOUNDARY VERY NEAR THE I-20 CORRIDOR WITH SOUPY AIR MASS TO THE SOUTH PUSHING 2500J/KG MLCAPES AND NEAR 70F DEWPOINTS. CURRENT SVR TSRA WW286 GOES UNTIL 8 PM AND CELLS CONTINUE TO FIRE AND INCREASE OVER NERN LA HEADING ACROSS THE MS RIVER. THE WEAKER OUTFLOW BOUNDARY ON VISIBLE SATELLITE STILL DISCERNABLE ALONG A PORT GIBSON TO QUITMAN LINE. CUMULUS FIELD OVER FAR SRN MS HAS THINNED OUT UNDER A DECENT MID LEVEL CAP THAT LOOKS LIKE IT WILL HOLD UP FOR THIS EVENING. SO SHRA/TSRA SHOULD BE MOST NUMEROUS ACROSS NERN LA INTO CENTRAL MS FOR THE NEXT SEVERAL WHERE POPS HAVE BEEN BOOSTED ABOVE GUIDANCE. BEST UPSTREAM SHORT WAVE CROSSING ARKLATEX REGION SHOULD MOVE E OF OUR CWFA BY MORNING. WHILE A BROAD RAIN SHIELD SHOULD STILL CROSS NRN MS TONIGHT...THE TRAINING OF HEAVY RAINFALL SHOULD OCCUR A LITTLE FARTHER S WITH BEST DIFFERENTIAL UPPER DIVERGENCE CENTERED NEAR PORT GIBSON AND EWD TONIGHT. AM GENERALLY CLOSE TO MAV GUIDANCE OF TEMPS WITH LOWS FROM THE LOWER 60S NORTH TO THE UPPER 60S SOUTH. ON MONDAY...SURFACE BOUNDARY BECOMES STATIONARY AGAIN CLOSER TO THE HIGHWAY 84 CORRIDOR. MODELS SUPPORT BEST CHANCES OF CONVECTION NEAR THE BOUNDARY WITH SOME ISENTROPIC LIFT NORTH OF THE FRONT ALSO KEEPING POPS UP. EXPECT THE STRONGER STORMS AND ISOLATED STRONG TO SEVERE TO AFFECT THE SOUTH HALF OF THE REGION. YET ANOTHER DECENT LOOKING TROUGH AXIS SWINGS THROUGH THE CWFA BY AFTERNOON. HEAVY RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN FROM WEST TO EAST OVER THE SAME AREAS WHERE RAINFALL WOULD BE MORE BENEFICIAL THAN PROBLEMATIC. MAV GUIDANCE APPEARS REASONABLE WITH ANOTHER GRADIENT OF AT LEAST 15F IN HIGH TEMPS FROM NW TO SE. BY MONDAY NIGHT...A MID LEVEL SHORTWAVE RIDGE BUILDS IN BEHIND THE DEPARTING TROUGH AXIS DURING THE EVENING AND MAY SERVE TO QUIET DOWN THE CONVECTIVE ACTION A BIT OVERNIGHT. BEST LOW LEVEL MOISTURE CONVERGENCE CLOSER TO THE COAST AS WELL SO WILL KEEP POPS AT OR BELOW 40 PERCENT FOR THE EVENING AND EVEN LOWER AFTER MIDNIGHT FOR A CHANGE. TEMPS ACTUALLY DIP BELOW 60F ACROSS THE NRN PORTIONS FOR SEVERAL HOURS ASSOCIATED WITH A 1024MB SURFACE HIGH DROPPING INTO THE OH VALLEY. THIS COULD BE THE LAST TIME WE SEE THIS COOL OF AIR UNLESS THE 12Z ECMWF CAN PAN OUT WITH A BOMBING UPPER LOW NEXT WEEK./40/ LONGER TERM(TUESDAY THROUGH SUNDAY)...NEAR ZONAL FLOW WILL CONTINUE THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN CHANCES...BUT A PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND. BOTH MODELS HAVE A SURFACE HIGH CENTERED OVER THE OHIO VALLEY BY TUESDAY MORNING WITH DRIER MID 50 SURFACE DEW POINTS OVER OUR NORTHERN ZONES. THIS HIGH WILL SHIFT EAST TUESDAY AND RETURN FLOW WILL HELP SEND THE STALLED BOUNDARY BACK NORTH AS A WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS NORTH OF OUR CWFA BY TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID 60 DEW POINTS AND GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH NEXT WEEKEND. THE WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR AREA DURING THE HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS FOR GREATEST POPS TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW STRONG STORMS CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN THREAT FOR SEVERE WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A NORTHERN STREAM SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER STATES TUESDAY AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE ASSOCIATED SURFACE LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE WEDNESDAY BUT THIS FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA WEDNESDAY NIGHT. WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH AFTERNOON FROM WEDNESDAY ON...GENERALLY IN THE MID TO UPPER 80S...ISOLATED TO SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW A MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN PROGRESSIVE THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR REGION BY MONDAY. THIS MAY BRING SOME COOLER WEATHER FOR THE START OF NEXT WEEK. /22/ && .AVIATION...VFR CONDITIONS IN MAINLY SCATTERED TO BROKEN CUMULUS CLOUDS AROUND 3000 TO 4000FT PREVAIL ACROSS THE MAJORITY AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORM WILL CONTINUE TO BE ON THE INCREASE THIS AFTERNOON AND THESE SHOWERS WILL BRING TEMPO MVFR/IFR CONDITIONS OVER MOST SITES THIS AFTERNOON AND EVENING. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL BE AT JAN AND MEI...BUT ISOLATED STORMS ARE POSSIBLE FOR GWO/GLH AND GTR ALSO. FOG/STRATUS IS ONCE AGAIN POSSIBLE EARLY ON SATURDAY AND THIS WILL BRING IFR/LIFR CONDITIONS TO MUCH OF THE AREA./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 78 61 82 / 59 60 33 50 MERIDIAN 65 78 60 80 / 62 60 28 51 VICKSBURG 66 77 63 84 / 59 60 35 35 HATTIESBURG 68 84 66 84 / 29 54 31 40 NATCHEZ 67 80 64 84 / 35 43 39 28 GREENVILLE 63 69 59 81 / 81 72 30 52 GREENWOOD 62 71 58 81 / 82 65 28 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 10, 2:48 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT SUN MAY 10 2009 ARZ074-075-MSZ018-019-025>039-112000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 248 PM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI LINE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK WILL BE WIND GUSTS OF 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023-025-MSZ040>058-112000- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 248 PM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF OUTFLOW BOUNDARIES AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME HEATING IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT TODAY. PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MONDAY AND MONDAY NIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ024-026-MSZ059>066-072>074-112000- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 248 PM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA...AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MONDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Local storm report, May 10, 7:14 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST POCAHONTAS 32.47N 90.29W
05/10/2009 E60.00 MPH HINDS MS EMERGENCY MNGR
ESTIMATED IN THE POCAHONTAS AREA
0642 PM HAIL POCAHONTAS 32.47N 90.29W
05/10/2009 E0.75 INCH HINDS MS EMERGENCY MNGR
&&
JCULINLocal storm report, May 10, 7:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 S POCAHONTAS 32.46N 90.29W
05/10/2009 HINDS MS LAW ENFORCEMENT
TREES DOWN ON PINEHAVEN DRIVE BETWEEN HIGHWAY 49 AND
KICKAPOO ROAD. ALSO TREE DOWN ACROSS HIGHWAY 49 NEAR
PINEHAVEN DRIVE
&&
JCULINLocal storm report, May 10, 7:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 NE BRANDON 32.30N 89.98W
05/10/2009 RANKIN MS NWS EMPLOYEE
TREES DOWN JUST NORTHEAST OF BRANDON
0724 PM TSTM WND GST PELAHATCHIE 32.32N 89.80W
05/10/2009 E60.00 MPH RANKIN MS BROADCAST MEDIA
&&
JCULINLocal storm report, May 10, 7:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG W RAYMOND 32.26N 90.42W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ALONG HIGHWAY 467 JUST TO THE WEST OF RAYMOND
&&
JCULINLocal storm report, May 10, 8:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG BRANDON 32.28N 90.00W
05/10/2009 RANKIN MS EMERGENCY MNGR
TREES DOWN ALONG LOUIS WILSON AND EAST SUNSET ROADS. TREE
DOWN IN THE 3200 BLOCK OF HIGHWAY 80 AND TREE DOWN ON
MCDONALD LANE.
&&
JCULINLocal storm report, May 10, 8:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 S POCAHONTAS 32.43N 90.29W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN SOUTH OF POCAHONTAS.
0651 PM TSTM WND DMG JACKSON 32.32N 90.21W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ON A HOUSE IN JACKSON.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:07 PM CDT | Tornado Warning | JAN | Rankin, Scott | 30 min |
| May 10, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 22 min |
| May 10, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 69 min |
| May 10, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 38 min |
| May 10, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 59 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 70 min |
| May 10, 9:03 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 57 min |
| May 10, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 27 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 37 min |
| May 11, 2:47 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 43 min |
| May 11, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 63 min |
| May 11, 5:25 AM CDT | Flash Flood Watch | JAN | Adams, Bolivar, Carroll, Choctaw, Claiborne, Copiah and 17 more | 12 hr |
| May 11, 9:05 AM CDT | Flash Flood Warning | JAN | Washington | 5 hr |
| May 11, 10:39 AM CDT | River Flood Warning | JAN | Sharkey | 8 days |
| May 11, 2:33 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 67 hr |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.